I’ve been on 400 mg of Gleevec for 4 years. Usual side effects which vary in intensity. Now hair above my forehead is thinning and coarse. Any suggestions for what products work?
You are here
Hi Bendicco. I can't remember where your BCR-ABL is and whether/how long you are in MMR. If you are long term in MMR/MR4, it might be worth trying a reduction to 200mg of imatinib. When I did that I lost most of the side effects I had from imatinib - but I didn't think the thinning hair issue I had was due to imatinib - I just thought my hairline was receeding.
Thanks for your response! My oncologist refuses to agree to reducing my imatinib to 200 as he says it is not a therapeutic dose and my numbers will go up again. I have been less than 0.01 for about 6 or more months at least. It could be a receeding hairline but it happened rather quickly and thinned and became coarse. For me, a woman, it is horrible!!! And I am in my 60's. Sigh...
I think your oncologist needs to think about the dose requirements for getting to MR4, and the requirements for maintaining MR4 when you get there. If you have only been at MR4 for 6 months or so it might be a bit early to reduce to 200mg, but for some people 200mg is a perfectly satisfactory maintenance dose - it was for me.
Hi thanks for your response. My numbers are not detectable and before that they were in the range of 0.004, 0.002 and downward. I have another appointment with him in a few months and will discuss it again with him. My hair is ok except for the front which is thinning, not good for a woman and I really do not think it is age related. I will say tho, that since taking the CBD ( not from Hemp) and small amount of THC the muscle and joint pain is gone!!!